Minnesota, 2015Tornado and Hail in Minnesota, July 12, 2015
July 12, 2015 · NWS MPX · 43 events in 14 counties and zones
then southeast along Interstate 94. Initially, a severe thunderstorm developed near Fergus Falls during the afternoon of Sunday, July 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $602,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable atmosphere combined with ample wind shear to result in the development of storms with large hail, severe winds, a tornado, and very heavy rainfall from Alexandria to Lake Mille Lacs...then southeast along Interstate 94.
Initially, a severe thunderstorm developed near Fergus Falls during the afternoon of Sunday, July 12th. As the afternoon progressed, several severe thunderstorms developed south toward Wheaton, then spread east-southeast toward Alexandria. One severe storm moved rapidly eastward across the Todd, Wadena county line and eventually produced a tornado and widespread straight-line wind damage. This tornado moved from Wadena County and into Todd County, destroying a barn south of Aldrich and causing numerous downed trees and power lines. The tornado was accompanied by damaging rear flank downdraft and downburst winds, and the same storm produced wind damage in northwest Morrison County.
Severe storms moved into the area west of Alexandria and produced winds greater than 80 mph in some locations. Near Brandon, there was structural damage to a large shed, a large pontoon boat was flipped on Maple Lake, and there were numerous downed trees and power lines.
Severe storms merged in west central and central Minnesota and then developed more into a line of storms and produced periodic downed trees, power lines, and occasional estimated winds of 60-70 mph as the storms moved southeast along Interstate 94 and into the Twin Cities metro area. Damage was not as widespread after it moved out of central Minnesota and into east central Minnesota, due to less wind shear and instability.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 12, 2:03 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 12, 2:03 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CDT SUN JUL 12 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 300 PM CDT SUN JUL 12 2015
A VERY ACTIVE 6-12 HR PERIOD EXPECTED AS ENVIRONMENTAL CONDITIONS
ARE BECOMING EXPLOSIVE FOR TSRA IN WC MN AS OF 3 PM. A FEW STORMS
ARE ALREADY DEVELOPING BETWEEN FARGO ND AND ALEXANDRIA MN WHICH IS
THE FIRST AREA OF CONCERN FOR SVR WX LATER THIS AFTN. /SPC ALREADY
IN THE WORKS ON A SVR WATCH/ ALTHOUGH WE HAVE BEEN ADVERTISING
THIS EVENT FOR THE PAST COUPLE OF DAYS...THERE AREA STILL A FEW
SVR WX ELEMENTS THAT NEED TO WORKOUT FOR THE POTENTIAL OF A FEW
SUPERCELL AND THEN TRANSITIONING INTO A BOW ECHO SEGMENT THIS
EVENING. THE LATEST SHORT TERM MODELS /CAMS/ AND THEIR ASSOCIATED
REFLECTIVITY FORECAST INDICATED THE AREA NEAR FARGO WILL MOVE E-SE
ACROSS WC/CENTRAL MN DURING THE LATE AFTN...WHILE ANOTHER AREA
DEVELOPS IN SW/SC MN WHERE DAYTIME HEATING HAS ALLOWED FOR NEARLY
NO INHIBITION AND THE ADDED SFC BOUNDARY MOVING EASTWARD IN THE
AREA. OTHERWISE...NO OTHER CHGS OVERNIGHT WITH THE AFOREMENTIONED
BOW ECHO MOVING E/SE ACROSS OUR CWA. THERE COULD BE LINGERING
SHRA/TSRA AFT MIDNIGHT...BUT THE BULK OF THE SVR WX SHOULD BE IN
WISCONSIN/IOWA. FLASH FLOODING IS ANOTHER ASPECT OF SVR WX IF ANY
TRAINING OF THE STORMS DEVELOP IN WC/CENTRAL MN BEFORE THE MAIN
BOW ECHO SEGMENT MOVES TO THE SE. AM THINKING THAT ANY HEAVY
RAINFALL AND TRAINING SHOULD BE TEMPORARY...SO NOT ANTICIPATING
ISSUING A FFA TONIGHT.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 300 PM CDT SUN JUL 12 2015
ASIDE FROM A PASSING RIDGE AXIS ATOP THE REGION TUE
NIGHT-WED NIGHT WHICH WILL LIKELY LEAD TO A SUPPRESSION OF
CONVECTION FOR THAT 24-36 HOUR PERIOD...THE EXTENDED PORTION OF THIS
FCST PKG WILL CONTINUE TO ADVERTISE 20-40 PERCENT POPS FOR
SHWRS/TSTMS FOR EACH DAY.
A SECONDARY TROF AXIS ROUNDING THE WRN PERIPHERY OF THE DEPARTING
UPR LVL LOW OF TDA WILL AID IN KEEPING SHWRS/TSTMS IN THE
AREA...MAINLY OVER ERN PORTIONS OF THE WFO MPX CWFA...FOR MON NIGHT
INTO TUE MRNG. STORM STRENGTH WILL BE RATHER WEAK DUE TO THE LOSS OF
DAYTIME HEATING AND THE DEPARTURE OF UPR LVL SUPPORT. PRECIP WILL
SHIFT OFF TO THE E TUE MRNG AS THE UPR LVL RIDGE ARRIVES...MAKING
FOR A MAINLY DRY TUE NIGHT INTO WED NIGHT PERIOD. POPS RETURN LATE
WED NIGHT THRU THE REST OF THE FCST PERIOD AS THE UPR LVL FLOW
FLATTENS OUT WHILE SEVERAL WEAK DISTURBANCES RIDE EWD THRU THE FLOW.
IN ADDITION...A FEW MEANDERING SFC FRONTS WILL DEVELOP IN THE
CENTRAL-NRN PLAINS WHICH WILL DRIFT INTO THE UPR MISS RIVER VALLEY.
THE CONTINUED DEEPLY MOIST ENVIRONMENT COMBINED WITH THESE
NONDESCRIPT FEATURES WILL FORCE MENTION OF SHWRS/TSTMS IN THE FCST
THRU MUCH OF THE WEEK. BECAUSE NO PRONOUNCED FEATURES WILL ESTABLISH
THEMSELVES AS A MAIN DRIVER OF CONVECTION...SEVERE WEATHER POTENTIAL
LOOKS RATHER LOW FOR MUCH OF THE UPCOMING WEEK BEYOND MONDAY.
AS FOR TEMPERATURES...A COOLING TREND WILL COMMENCE BEHIND THE
STRONG FRONTAL SYSTEM IMPACTING THE AREA THRU MONDAY. HIGHS WILL
DROP BACK TO THE UPR 70S TO MID 80S...SO STILL WARM BUT NOT OVERLY
SO. ALSO...LOWS WILL HOLD MAINLY IN THE 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1225 PM CDT SUN JUL 12 2015
MVFR CIGS WILL RISE TO VFR EARLY THIS AFTN AS THE CLDS MIX OUT
AND LIFT. OTHERWISE...THE MAIN CONCERN IS WHERE AND WHEN THE TSRA
DEVELOP LATER TODAY. BASED ON THE LATEST INFORMATION...TIMING FROM
PREVIOUS TAFS ARE GOOD FROM 22Z IN WEST CENTRAL MN...TO 00-02Z IN
EAST CENTRAL MN. AFT 02Z IN WC WI. A FEW ISOLD TSRA AREA POSSIBLE
BEFORE 22Z ALONG A FRONTAL BOUNDARY IN CENTRAL MN...AND WHERE AN
OUTFLOW BOUNDARY FROM A PREVIOUS TSRA NEAR MORA/HINCKLEY OCCURRED.
HIGH CONFIDENCE REMAINS ON A TSRA COMPLEX DEVELOPING IN CENTRAL/WC
MN THIS AFTN AND DIVING SE ACROSS SOUTHERN MN/WC WI. LOWER
CONFIDENCE ON TIMING AND THE EXTENT OF IFR CIGS/VSBYS. IF A LINE
FORMS...THERE WILL BE A BRIEF PERIOD OF 1/2-1 1/2SM OF TSRA WITH
STRONG WINDS/HAIL. IF INDIVIDUAL TSRA DEVELOP...THE BRIEF PERIOD
COULD BE LONGER. BY 6Z... MOST OF THE ACTIVITY WILL BE OUT OF MPX
CWA. WILL BE UPDATING AS CONDITIONS WARRANT ON NEW INFORMATION.
KMSP...
AS PREVIOUSLY DISCUSSED...CURRENT TAF IS REASONABLE ON TIMING AND
SEVERITY OF TSRA THIS EVENING. THERE IS AN OUTFLOW BOUNDARY MOVING
SW ACROSS THE NE TWIN CITIES AREA WHICH MAY BE ANOTHER PROBLEM ON
MORE TSRA THIS AFTN. HOWEVER...AM LEANING TOWARD THE MAIN EVENT
AFT 1Z. IN ADDITION...BASED ON THE LATEST INFORMATION...THERE
COULD BE A PERIOD OF 1/2 - 1 1/2SM IN HEAVY RAIN/STRONG WINDS AND
POSSIBLE HAIL. AN AIRPORT WEATHER WARNING IS POSSIBLE WITH
HAIL/WINDS THE MAIN THREAT. AFT 3-5Z...MOST OF THE ACTIVITY SHOULD
BE SE OF THE AIRPORT FIELD WITH VFR CONDS THERE AFTER. SOME MORE
TSRA ACTIVITY IS POSSIBLE MONDAY AFTN. WINDS FROM THE SE/S THIS
AFTN/TONIGHT...BECOMING NW ON MONDAY.
/OUTLOOK FOR KMSP/
TUE...VFR. SLIGHT CHC OF SHRA/TSRA. WINDS NW 5-10 KTS BCMG NE.
WED...VFR. SLIGHT CHC OF SHRA/TSRA. WINDS E-SE 5 TO 10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ047>049-054>060-
062-064>069-073>076-082>084-091>093.
WI...NONE.
&&
SHORT TERM...JLT
LONG TERM...JPC
AVIATION...JLTHazardous weather outlook, Jul 12, 11:18 AM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 PM CDT SUN JUL 12 2015
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
131730-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1218 PM CDT SUN JUL 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE HEAT THREAT.
VERY WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON WITH
HEAT INDEX VALUES REACHING 95 TO 105 DEGREES ACROSS PORTIONS OF
CENTRAL AND SOUTHERN MINNESOTA...AND BETWEEN 90 AND 95 IN WESTERN
WISCONSIN. PLEASE SEE THE LATEST HEAT ADVISORY FOR MORE
INFORMATION.
THE SEVERE WEATHER THREAT.
THERE IS A MODERATE RISK FOR SEVERE WEATHER LATE THIS AFTERNOON
AND THIS EVENING ACROSS THE SOUTHERN HALF OF MINNESOTA AND IN FAR
WESTERN WISCONSIN. VERY LARGE HAIL...DAMAGING WINDS AND A TORNADO
OR TWO ARE POSSIBLE LATER ON TODAY. PLAN AHEAD AND STAY SAFE
LATER TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
OCCASIONAL THUNDERSTORM CHANCES ARE EXPECTED THROUGH NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY.
JLT
Event by event
38 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Todd
- When
- July 12, 5:30 PM CST to 5:34 PM CST
- Where
- Todd County, 3.15 mi W of Hewitt to 0.58 mi SSW of Hewitt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 46.323, -95.145
Several trees and power lines were blown down along Highway 210 near and west of Hewitt.
Thunderstorm Wind, Todd
- When
- July 12, 5:35 PM CST
- Where
- Todd County, 0.48 mi E of Bertha
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 46.270, -95.060
Several large trees and power lines were blown down near Bertha.
Thunderstorm Wind, Todd
- When
- July 12, 5:38 PM CST
- Where
- Todd County, Clarissa
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 46.130, -94.950
Several trees and power lines were blown down near Clarissa.
Thunderstorm Wind, Todd
- When
- July 12, 5:38 PM CST
- Where
- Todd County, 2.52 mi N of Hewitt
- Measured
- 85 kt (98 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 46.366, -95.073
Several hardwood trees were snapped, six wooden power poles were snapped, and an irrigation system was tipped over.
Thunderstorm Wind, Douglas
- When
- July 12, 5:45 PM CST
- Where
- Douglas County, 2.78 mi NW of Melby
- Measured
- 81 kt (93 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 46.101, -95.766
A hardwood tree was snapped.
Thunderstorm Wind, Todd
- When
- July 12, 5:47 PM CST to 6:01 PM CST
- Where
- Todd County, 6.9 mi ENE of Hewitt to 1.3 mi SE of Staples
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.364, -94.944
A damage survey revealed that a rear flank downdraft (RFD) accompanied a tornado, and produced tree damage to the south of the tornado track. Numerous trees were tipped over and large branches were broken. Once the tornado dissipated about two miles west of Staples, the RFD broadened out and swept across the south side of Staples, where it continued to topple dozens of trees. The last damage noted from the RFD was southeast of Staples. Several outbuildings were damaged, and trees fell across many vehicles.
Thunderstorm Wind, Todd
- When
- July 12, 5:48 PM CST
- Where
- Todd County, 0.69 mi N of Browerville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 46.090, -94.870
Several trees and power lines were blown down near Browerville.
Tornado, Todd
- When
- July 12, 5:48 PM CST to 5:58 PM CST
- Where
- Todd County, 6.9 mi ENE of Hewitt to 2.02 mi W of Staples
- Rating
- EF1
- Path length
- 6.08 mi
- Path width
- 50 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.369, -94.947
A tornado moved out of Wadena County (where it was rated EF2) and into Todd County. A barn was collapsed just south of Aldrich, with roofing material blown 1/2 mile downwind. Dozens of trees were broken or uprooted in this area. Several wooden power poles were snapped. An outbuilding was also destroyed. Farther east, an outbuilding was destroyed along with a roof partially blown off near the intersection of 500th street and 223rd Avenue, just northwest of Dower Lake. Significant tree damage was noted on the northeast side of Dower Lake, and concentrated damage continued in a path to about two miles west of Staples. Separate entries have also been made for numerous trees blown down due to the rear flank downdraft and downbursts north of the tornado track.
Thunderstorm Wind, Todd
- When
- July 12, 5:50 PM CST to 5:53 PM CST
- Where
- Todd County, 2.7 mi WNW of Staples to 0.48 mi NW of Staples
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 46.366, -94.832
Downburst damage was noted north of the tornado track. Initially, wooden poles were leaning and several oak and pine trees were snapped, and this is where the strongest winds were noted. As the downburst entered Staples, dozens of large trees were uprooted and many large branches were broken from Airport Rd to the east side of town. Winds across Staples were estimated in the 60-70 mph range.
Hail, Douglas
- When
- July 12, 6:00 PM CST
- Where
- Douglas County, 4.35 mi SW of Evansville
- Measured
- 0.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 45.960, -95.750
Thunderstorm Wind, Morrison
- When
- July 12, 6:00 PM CST to 6:10 PM CST
- Where
- Morrison County, 0.36 mi E of Motley to 2.43 mi ESE of Motley
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 46.330, -94.642
Numerous trees and power lines were blown down in the far northwest portion of Morrison County.
Thunderstorm Wind, Douglas
- When
- July 12, 6:03 PM CST to 6:04 PM CST
- Where
- Douglas County, 0.48 mi NW of Evansville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 46.004, -95.688
A local newspaper had several large trees blown down in Evansville.
Thunderstorm Wind, Douglas
- When
- July 12, 6:05 PM CST
- Where
- Douglas County, Brandon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.970, -95.600
Several large trees were uprooted in Brandon.
Hail, Douglas
- When
- July 12, 6:06 PM CST
- Where
- Douglas County, 5.05 mi SW of Evansville
- Measured
- 0.88 in hail
- Reported by
- SHAVE Project
- Coordinates
- 45.940, -95.740
Thunderstorm Wind, Douglas
- When
- July 12, 6:08 PM CST to 6:10 PM CST
- Where
- Douglas County, 2.68 mi WNW of Garfield to 2.03 mi NW of Garfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.948, -95.549
Several large trees were blown down west of Garfield, along County Road 82.
Thunderstorm Wind, Douglas
- When
- July 12, 6:08 PM CST to 6:10 PM CST
- Where
- Douglas County, 2.12 mi WNW of Garfield
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.942, -95.540
A large shed under construction was partially destroyed. The damage occurred on Halverson Road, south of County Road 82, east of Brandon.
Thunderstorm Wind, Douglas
- When
- July 12, 6:09 PM CST
- Where
- Douglas County, 3.49 mi S of Garfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.880, -95.490
Large pine trees were uprooted along Interstate 94 south of Garfield.
Thunderstorm Wind, Douglas
- When
- July 12, 6:12 PM CST
- Where
- Douglas County, 2.83 mi NE of Garfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.960, -95.460
Power lines were blown down northeast of Garfield.
Thunderstorm Wind, Douglas
- When
- July 12, 6:18 PM CST
- Where
- Douglas County, 0.93 mi SSE of Forada to 0.96 mi SSE of Forada
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.788, -95.361
A pontoon boat was thrown and flipped over on Maple Lake.
Thunderstorm Wind, Morrison
- When
- July 12, 7:20 PM CST
- Where
- Morrison County, 0.48 mi W of Bowlus
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 45.820, -94.410
A measured wind gust of 70 knots was reported by a trained spotter with a mobile anemometer.
Thunderstorm Wind, Pope
- When
- July 12, 7:28 PM CST
- Where
- Pope County, 2.76 mi S of Villard
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.680, -95.270
Several large trees were blown down south of Villard.
Thunderstorm Wind, Pope
- When
- July 12, 7:30 PM CST
- Where
- Pope County, 0.69 mi S of Villard
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.710, -95.270
Large trees were uprooted in Villard.
Thunderstorm Wind, Stearns
- When
- July 12, 7:45 PM CST
- Where
- Stearns County, 2 mi NW of St Cloud
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.590, -94.200
Trees were blown down in St. Cloud.
Thunderstorm Wind, Stearns
- When
- July 12, 7:53 PM CST
- Where
- Stearns County, 0.69 mi S of Sauk Centre Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.710, -94.930
A wind sensor at the Sauk Centre Airport measured a severe wind gust. A number of trees were blown down in Sauk Centre.
Thunderstorm Wind, Stearns
- When
- July 12, 8:00 PM CST
- Where
- Stearns County, 0.69 mi S of Kimball
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.310, -94.300
A large tree limb was blown down in Kimball.
Thunderstorm Wind, Stearns
- When
- July 12, 8:00 PM CST
- Where
- Stearns County, 0.48 mi E of St Joseph
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 45.570, -94.320
A traffic signal was damaged in St. Joseph.
Thunderstorm Wind, Stearns
- When
- July 12, 8:00 PM CST
- Where
- Stearns County, Albany
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.630, -94.570
A few trees were blown down in Albany.
Thunderstorm Wind, Mille Lacs
- When
- July 12, 8:05 PM CST
- Where
- Mille Lacs County, 0.72 mi SSE of Onamia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 46.070, -93.667
A few trees were blown down in the city of Onamia.
Thunderstorm Wind, Isanti
- When
- July 12, 8:10 PM CST
- Where
- Isanti County, 1.38 mi S of Braham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.710, -93.170
A large tree was uprooted near Braham.
Thunderstorm Wind, Kanabec
- When
- July 12, 8:16 PM CST
- Where
- Kanabec County, Mora Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.880, -93.270
A wind sensor at the Mora Airport measured a severe wind gust. Several trees were reported down in Mora.
Thunderstorm Wind, Isanti
- When
- July 12, 8:20 PM CST
- Where
- Isanti County, 1.19 mi SE of Cambridge Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.560, -93.250
A large tree was blown down near Cambridge.
Thunderstorm Wind, Chisago
- When
- July 12, 8:35 PM CST
- Where
- Chisago County, 0.59 mi NE of Rush City Muni Arpt to 1.2 mi ENE of Rush City Muni Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.705, -92.940
Several trees and power lines were blown down in Rushseba Township, northeast of Rush City.
Thunderstorm Wind, Wright
- When
- July 12, 8:45 PM CST
- Where
- Wright County, 0.84 mi SE of Hasty
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.370, -93.970
A local Minnesota Department of Transportation RWIS wind sensor measured a severe wind gust.
Thunderstorm Wind, Chisago
- When
- July 12, 8:50 PM CST
- Where
- Chisago County, 1.19 mi SE of North Branch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.510, -92.960
A few trees were blown down near North Branch.
Thunderstorm Wind, Chisago
- When
- July 12, 8:55 PM CST
- Where
- Chisago County, Almelund to 1.65 mi ESE of Almelund
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.500, -92.800
A few trees were blown down in Amador Township, near Almelund.
Hail, Wright
- When
- July 12, 9:40 PM CST
- Where
- Wright County, 0.85 mi SE of Delano
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 45.040, -93.790
Thunderstorm Wind, Meeker
- When
- July 12, 9:40 PM CST
- Where
- Meeker County, 2.13 mi NNE of Dassel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.110, -94.310
A tree was blown across a road north of Dassel.
Thunderstorm Wind, Sherburne
- When
- July 12, 9:40 PM CST
- Where
- Sherburne County, 1.92 mi WSW of Big Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.315, -93.803
A large tree blew down onto a power line on Riverview Drive in Monticello.
Thunderstorm Wind, Wright
- When
- July 12, 9:48 PM CST
- Where
- Wright County, 3.59 mi SSW of Howard Lake to 3.32 mi SSW of Howard Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.020, -94.100
Three large trees blown down, with some crop damage on County Road 30 near Howard Lake.
Thunderstorm Wind, Wright
- When
- July 12, 9:58 PM CST
- Where
- Wright County, 2.07 mi ENE of Knapp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.160, -94.190
A large tree was blown down in the southern part of French Lake Township.
Hail, Dakota
- When
- July 12, 10:57 PM CST
- Where
- Dakota County, 1.47 mi NNE of Eagan
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.820, -93.160
Thunderstorm Wind, Scott
- When
- July 12, 11:00 PM CST
- Where
- Scott County, 0.49 mi W of Shakopee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.800, -93.530
A large tree was blown down in Shakopee.
Thunderstorm Wind, Scott
- When
- July 12, 11:10 PM CST to 11:12 PM CST
- Where
- Scott County, 3.05 mi E of Marystown to 2.13 mi SW of Prior Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.724, -93.488
A few large trees were blown down near Prior Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 12 to 14, 201550 injured · 23 events
- Flash Flooding and Damaging Winds in West Virginia, July 12 to 14, 2015$3.9 million · 96 kt wind · 66 events
- Lightning Strike in South Dakota, July 12, 20151 death · 1 injured · 1 event
- Flash Flooding and Flood in Ohio, July 12 to 17, 2015$2.8 million · 74 kt wind · 27 events
- Tornadoes and Hail in Minnesota, July 12, 2015EF2 · 41 events
- Flash Flooding and Hail in Kentucky, July 12, 2015$453,000 · 1 in hail · 28 events
- Flash Flooding and Lightning Strike in Indiana, July 12, 2015$400,000 · 9 events
- Tornado and Flash Flooding in Indiana, July 12, 2015$241,000 · EF0 · 6 events
- Hail and Damaging Winds in South Dakota, July 12, 2015$100,000 · 1 in hail · 13 events
- Damaging Winds in Wisconsin, July 12, 2015$100,000 · 57 kt wind · 10 events
- Lightning Strike in Florida, July 12, 2015$100,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 12, 2015$57,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579028, 579027, 579030, 591512, 591511, 591513, 579031, 596520, 579037, 578958, 580567, 578962, 579034, 578959, 579033, 579035, 579032, 579038, 579036, 578963, 579039, 579040, 578964, 578965, 579041, 579042, 579043, 580582, 579045, 578966, 579046, 580572, 578967, 579047, 580571, 578960, 579048, 579057, 579050, 579052, and more.